MAUDE Adverse Event Report: ARTHREX, INC. IBAL UKA, TIBIAL CUT GUIDE, LEFT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBAL UKA, TIBIAL CUT GUIDE, LEFT; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBAL UKA, TIBIAL CUT GUIDE, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a partial knee replacement a smooth guide pin cold welded into the ar-611-trlm left tibial cutting guide.The surgeon was able to complete the cut with a single pin in place and holding the guide in place.During the procedure a small piece of the ar-601-tbe8 8mm trial broke off.The rep reported the piece was easily retrieved, but thrown out.See source data and image attached.Additional information received on 1/25/21: the trial poly broke while inserting it for trial.It broke into two distinct pieces while trialing it in the knee.The smaller piece that broke off fell onto the or table and was discarded after assessing that the two pieces accounted for the entire trial component and there was no missing piece.There were no unplanned incisions.The case was completed without difficulty, as the remaining trial component was adequate to trial and the decision for the final implantable component was made.Additional information obtained on 2/4/21: the complaint product (ar-601-tbe8 and ar-611-trlm) was returned for evaluation.The defective pin ar-613-50 (lot: 011950) was returned stuck within the guide.Upon investigation it was noted that ar-613-50 is also broken.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, the ar-611-trlm is stuck with the ar-613-50 pin.Metal burrs were seen around the pin hole.The most likely cause for the reported failure can be attributed to wear and tear.

Brand Name
IBAL UKA, TIBIAL CUT GUIDE, LEFT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19495209
Report Number1220246-2024-05328
Device Sequence Number20968866
Product Code LXH
UDI-Device Identifier00888867229167
UDI-Public00888867229167
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBAL UKA, TIBIAL CUT GUIDE, LEFT
Device Catalogue NumberAR-611-TRLM
Device Lot Number051833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date06/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown